Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Restarting Treatment
Feb 11, 2003

I have been off medication for over a year and my viral load has gone up marginally (30,000 now is the highest). The point that is more alarming to me is that my CD4 counts have plummeted (700 a year ago and 300 now). I have resistance to the 'sustiva' class of drugs (sorry if my terminology is off), so they are out. My doctor has recommended Kaletra, Ziagen, and Zerit. My former regimine was Zerit, Ziagen, and Epivir which did quite well (have viral resistence to Epivir now per last Genotype test). Is this a good regimine? I only ask because the former one was fairly side effect free

Response from Dr. Young

Thanks for your question.

It's difficult to answer your question in detail, not having all the nuances to your medical history; nevertheless, the combination of abacavir/stavudine/Kaletra should be an effective next drug regimen for someone with resistance to NNRTIs and lamivudine (3TC, Epivir). As for why not to use stavudine/abacavir/epivir, I would agree not to use this if you have documented resistance to lamivudine, since this might weaken the regimen and cause premature treatment failure.

Either way, the goal is to find a side effect free regimen; I'd work with your doctor to make sure that whatever the next regimen ultimately is, that side effects are acceptable.

Good luck. -BY



Previous
P24negative - response
Next
Sustiva causing resistance to other nNRTIs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement